Discussions By Condition: Cardiovascular disease

Heart pounding after little exertion

Posted In: Cardiovascular disease 1 Replies
  • Posted By: noob5,000,000
  • November 4, 2012
  • 01:08 AM

I'm a 20 year old male, not in great shape but not horrible either (5' 10", 215-220lb). I have a history of chest pain and heart palpitations caused by anxiety, but this is probably unrelated.

My heart sometimes pounds after minimal activity. For example, after climbing the stairs at a brisk pace then laying down in bed, my heart rate will be increased and breathign will be slightly heavier. It goes away quickly, but it's weird that it happens at all.

Admittedly, I've been slacking with exercise, but when I do work out I can ride 4 miles on an exercise bike (split up into 2 sets of 2 miles) without any trouble. Shouldn't that mean that something as simple as climbing stairs shouldn't cause an in crease in heart rate and respiration?

I have a physical in a couple weeks, so I'll bring it up then. Does anyone else have this problem? Or is it normal and I justg don't know about it?

Reply Flag this Discussion

1 Replies:

  • You should always rule out more serious problems when it comes to heart pain or palpatations. Get an ECG or a stress test (they will record your rhythm on a treadmil. There are some serious conditions out there that can cause that, rare, but at least get it checked. It may not show up EVERY time you work out, but when it does, it can lead to passing out and worse. If you ever faint as a result then definitely go to a cardiologist.
    Kendy8 4 Replies
    • December 5, 2012
    • 09:20 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?